Interesting things about amiodorone - page 2

Hi every one. I thought it might fun to list things we've observed or learned the hard way about different drugs. I thought we could start with amiodorone (sp). Then go on to something else. ... Read More

  1. by   shelleybelle
    Found amiodarone, so I looked it up, there are a couple pics here of the blue/gray tints... weird..

    http://www.mf.uni-lj.si/acta-apa/act...erma3-5cl.html
  2. by   VivaLasViejas
    My pet peeve is doctors who prescribe Darvocet for their older patients, which IMHO is merely Tylenol with confusion. I've seen perfectly rational folks come completely off the spool with the stuff.....which is maybe why it's listed as one of the drugs that should not be given to the elderly. You'd think physicians would have caught wind of this before now, but a lot of 'em either haven't kept up, or they just don't want to give up prescribing something they're comfortable with. I personally won't give it unless the pt. has been on it for some time and I know they're not going to react badly; otherwise, I'll try to talk the doc into some other type of analgesia, because I really hate it when I have to peel a pt. off the ceiling, or spend half the shift trying to convince them I've killed the pink and purple rats they think they saw in the corner........!
  3. by   renerian
    This client developed an immune response to heparin, caused lysis of the red cells and she went into DIC and died a very ugly death.
  4. by   RN auditor
    I started on tenormin for my blood pressure and couldn't figure out what my crushing chest pain was caused by. I checked my pulse and it was 40. Atropine raised it only temporarily and it took 4-5 days for the tenormin to get out of my system. The scary part is, I am only 36!!!
  5. by   Rapheal
    Great thread! A psychiatrist informed me that benzodiazopines usually cause paradoxal effects on clients with hepatic encephalopathy.
  6. by   ERNurse752
    Heparin-induced thrombocytopenia = white clot syndrome, I believe...

    We had a pt come in the ER repeatedly with MI's who they thought might have it. Very interesting stuff to read about...
  7. by   Pete495
    In my experience, amiodarone can raise your INR and potentiate the effects of coumadin, and also give you a low heartrate if you are not careful. In many instances it also causes nausea, and ends up being discontinued anyway.

    I've given phenergan with horrible results before, so I advocate its discontinuance. Seems like every patient I giveit to has a psychotic episode.
  8. by   Woodson26
    Just an FYI, Amiodarone didnt actually replace Lidocaine, it was just added to the algorhythm and you pick either Lidocaine or Amiodarone.
  9. by   newLPN04
    I've seen little old ladies get even more hyper after taking ambien..no fun for the staff when she's trying to climb out of bed or the geri chair.
  10. by   MS._Jen_RN
    Quote from renerian
    This client developed an immune response to heparin, caused lysis of the red cells and she went into DIC and died a very ugly death.
    Good Lord!
    ~Jen
  11. by   BrandieRNq
    Flagyl can make an INR go sky high in a pt. on Coumadin.
  12. by   porcelina22
    These are probably all common knowledge to seasoned nurses, but I'm still in school and these have been bits of trivia I've picked up along the way:

    Pt's will complain of everything looking "yellowish" (yellow aura) with Digoxin toxicity. That's not in our drug books!

    Also, Metoprolol can cause 1st degree heart block, or make a first degree block progress to 2nd or 3rd degree block. (also NOT in my drug guide!!!)

    Dilaudid is probably the scariest narc IMO. I've seen people go from a nice 16 resps/min down to 4 or 5/min from fairly small doses, and never right after it's given- it's always an hour or two later...

    Metformin + Contrast = kidney failure.

    chrissy

close